MAUDE Adverse Event Report: CONMED MEXICO FLOVAC LAP S/I W/5MM CANNULA; SUCTION IRRIGATION

CONMED MEXICO FLOVAC LAP S/I W/5MM CANNULA; SUCTION IRRIGATION
Catalog Number 60-6005-505
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned for evaluation in its original unopened package.Label verification and visual inspection were performed.The device inner and outer pouch packaging was observed to have holes on the poly adjacent the device's button components.This defect resulted in a breach of sterility for the device.The outer packaging defect appeared as if it was caused by a scraping motion of a blunt object.Both inner and outer pouch defects however were observed to have pieces of poly angled outward from inside the packaging; therefore, it is possible that the holes or tears may have been caused from within the packaging.Due to the appearance and location of the defects, it is possible that the device caused the damage to the packaging.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The devices released for distribution were found to have met all specifications prior to shipment.Of the lot containing (b)(4) units, this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide.Should all complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised: - inspect the package for any damage that may indicate compromised sterility or otherwise damage product this issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(4) rejected one 60-6005-505, flovac lap s/i w/5mm cannula, due to damaged packaging.In this instance, there was no patient involvement as the packaging anomaly was discovered during inspection prior to distribution to an end-user.This report is raised on the basis of a device malfunction with potential for injury with reoccurrence.

Brand Name
FLOVAC LAP S/I W/5MM CANNULA
Common Device Name
SUCTION IRRIGATION
Manufacturer (Section D)
CONMED MEXICO
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX 
MDR Report Key7403782
Report Number3007305485-2018-00081
Device Sequence Number13468123
Product Code GCJ
UDI-Device Identifier00653405034752
UDI-Public(01)00653405034752(17)191107(30)1(10)201611074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K940439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/07/2019
Device Catalogue Number60-6005-505
Device Lot Number201611074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1